Alert archive / Michigan / Beach Hazards Statements in 2018

Beach Hazards Statement 11, NWS Detroit, MI

August 21, 20185 counties in Michigan

NWS Detroit, MI issued this beach hazards statement at Aug 21, 2018, 3:55 AM EDT for 5 counties in Michigan. It took effect at Aug 21, 2018, 8:00 AM EDT. It was in force for 37 hr.

The area

The counties it named.

The facts

Issued
Aug 21, 2018, 3:55 AM EDT (07:55 UTC)
In effect from
Aug 21, 2018, 8:00 AM EDT
Expired
Aug 22, 2018, 9:00 PM EDT
In force
37 hr
Issued by
NWS Detroit, MI

Counties Huron County, MI, Monroe County, MI, Saint Clair County, MI, Sanilac County, MI, Tuscola County, MI

The radar

The Detroit radar (KDTX), 61 km from the middle of the area, began a volume at 07:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 7.9 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2018-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 33 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2018-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
33 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
1053 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

334 
WHUS43 KDTX 210755
CFWDTX

URGENT - IMMEDIATE BROADCAST REQUESTED
Coastal Hazard Message
National Weather Service Detroit/Pontiac MI
355 AM EDT Tue Aug 21 2018

MIZ049-055-212015-
/O.NEW.KDTX.BH.S.0011.180821T1200Z-180822T2000Z/
Huron-Sanilac-
355 AM EDT Tue Aug 21 2018

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH WEDNESDAY AFTERNOON...

The National Weather Service in Detroit/Pontiac has issued a
Beach Hazards Statement for dangerous swimming conditions, which
is in effect from 8 AM EDT this morning through Wednesday
afternoon. 

* High Wave Action and Dangerous Swimming Conditions Expected.

* Location...Beaches from Caseville to Birch Beach including...

  Caseville...Sand Point...Port Crescent State Park...
  Port Austin...Harbor Beach...Port Sanilac...Lexington...
  Birch Beach...

* Overview/Potential Impacts...The high wave action will be
  favorable for rip currents and structural currents that make
  swimming dangerous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Children should not enter the water unsupervised and without a
certified flotation device. Caution should be used when in or
near the water. Pay attention to flags and signs posted near
beach access points and lifeguard stations. 

High wave action alone can make swimming difficult on days such
as this. Incoming waves in rapid succession can tire a swimmer
quickly.

To learn more about dangerous waves and currents please visit
dangerouscurrents.org

&&

$$
3 follow-up statements
442 
WHUS43 KDTX 211933
CFWDTX

URGENT - IMMEDIATE BROADCAST REQUESTED
Coastal Hazard Message
National Weather Service Detroit/Pontiac MI
333 PM EDT Tue Aug 21 2018


MIZ049-055-220830-
/O.CON.KDTX.BH.S.0011.000000T0000Z-180822T2000Z/
Huron-Sanilac-
333 PM EDT Tue Aug 21 2018

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY
AFTERNOON...

* High Wave Action and Dangerous Swimming Conditions Expected.

* Location...Beaches from Caseville to Birch Beach including...

 Caseville...Sand Point...Port Crescent State Park...   Port
Austin...Harbor Beach...Port Sanilac...Lexington...   Birch
Beach...

* Overview/Potential Impacts...The high wave action will be 
  favorable for rip currents and structural currents that make 
  swimming dangerous. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Children should not enter the water unsupervised and without a
certified flotation device. Caution should be used when in or
near the water. Pay attention to flags and signs posted near
beach access points and lifeguard stations.

High wave action alone can make swimming difficult on days such
as this. Incoming waves in rapid succession can tire a swimmer
quickly.

To learn more about dangerous waves and currents please visit
dangerouscurrents.org

&&

$$
360 
WHUS43 KDTX 220832
CFWDTX

URGENT - IMMEDIATE BROADCAST REQUESTED
Coastal Hazard Message
National Weather Service Detroit/Pontiac MI
432 AM EDT Wed Aug 22 2018

MIZ054-222115-
/O.EXB.KDTX.BH.S.0011.000000T0000Z-180823T0100Z/
Tuscola-
432 AM EDT Wed Aug 22 2018

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...

The National Weather Service in Detroit/Pontiac has issued a
Beach Hazards Statement for dangerous swimming conditions, which
is in effect through this evening. 

* High Wave Action and Dangerous Swimming Conditions Expected.

* Location...Beaches from Bay Park to Port Huron including...

Bay Park...Caseville...Sand Point...Port Crescent State 
Park...Port Austin...Harbor Beach...Port Sanilac...Lexington...
Birch Beach...Lakeport...Fort Gratiot...Port Huron.

* Overview/Potential Impacts...The high wave action will be 
  favorable for rip currents and structural currents that make 
  swimming dangerous. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Children should not enter the water unsupervised and without a
certified flotation device. Caution should be used when in or
near the water. Pay attention to flags and signs posted near
beach access points and lifeguard stations.

High wave action alone can make swimming difficult on days such
as this. Incoming waves in rapid succession can tire a swimmer
quickly.

To learn more about dangerous waves and currents please visit
dangerouscurrents.org

&&

$$

MIZ063-222115-
/O.EXB.KDTX.BH.S.0011.000000T0000Z-180823T0100Z/
St. Clair-
432 AM EDT Wed Aug 22 2018

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...

The National Weather Service in Detroit/Pontiac has issued a
Beach Hazards Statement for dangerous swimming conditions, which
is in effect through this evening. 

* High Wave Action and Dangerous Swimming Conditions Expected.

* Location...Beaches from Caseville to Birch Beach including...

Caseville...Sand Point...Port Crescent State Park...Port
Austin...Harbor Beach...Port Sanilac...Lexington...Birch Beach...
Lakeport...Fort Gratiot...Port Huron.

* Overview/Potential Impacts...The high wave action will be 
  favorable for rip currents and structural currents that make 
  swimming dangerous. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Children should not enter the water unsupervised and without a
certified flotation device. Caution should be used when in or
near the water. Pay attention to flags and signs posted near
beach access points and lifeguard stations.

High wave action alone can make swimming difficult on days such
as this. Incoming waves in rapid succession can tire a swimmer
quickly.

To learn more about dangerous waves and currents please visit
dangerouscurrents.org

&&

$$

MIZ083-222115-
/O.EXB.KDTX.BH.S.0011.000000T0000Z-180823T0100Z/
Monroe-
432 AM EDT Wed Aug 22 2018

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...

The National Weather Service in Detroit/Pontiac has issued a
Beach Hazards Statement for dangerous swimming conditions, which
is in effect through this evening. 

* High Wave Action and Dangerous Swimming Conditions Expected.

* Location...Beaches from Estral Beach to Luna Pier including...

Estral Beach...Sterling State Park...Toledo Beach...Luna Pier.

* Overview/Potential Impacts...The high wave action will be 
  favorable for rip currents and structural currents that make 
  swimming dangerous. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Children should not enter the water unsupervised and without a
certified flotation device. Caution should be used when in or
near the water. Pay attention to flags and signs posted near
beach access points and lifeguard stations.

High wave action alone can make swimming difficult on days such
as this. Incoming waves in rapid succession can tire a swimmer
quickly.

To learn more about dangerous waves and currents please visit
dangerouscurrents.org

&&

$$

MIZ049-055-222115-
/O.EXT.KDTX.BH.S.0011.000000T0000Z-180823T0100Z/
Huron-Sanilac-
432 AM EDT Wed Aug 22 2018

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH THIS EVENING...

* High Wave Action and Dangerous Swimming Conditions Expected.

* Location...Beaches from Caseville to Birch Beach including...

Caseville...Sand Point...Port Crescent State Park...Port
Austin...Harbor Beach...Port Sanilac...Lexington...Birch Beach...
Lakeport...Fort Gratiot...Port Huron.

* Overview/Potential Impacts...The high wave action will be 
  favorable for rip currents and structural currents that make 
  swimming dangerous. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Children should not enter the water unsupervised and without a
certified flotation device. Caution should be used when in or
near the water. Pay attention to flags and signs posted near
beach access points and lifeguard stations.

High wave action alone can make swimming difficult on days such
as this. Incoming waves in rapid succession can tire a swimmer
quickly.

To learn more about dangerous waves and currents please visit
dangerouscurrents.org

&&

$$
179 
WHUS43 KDTX 221949
CFWDTX

URGENT - IMMEDIATE BROADCAST REQUESTED
Coastal Hazard Message
National Weather Service Detroit/Pontiac MI
349 PM EDT Wed Aug 22 2018


MIZ049-055-230100-
/O.CON.KDTX.BH.S.0011.000000T0000Z-180823T0100Z/
Huron-Sanilac-
349 PM EDT Wed Aug 22 2018

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

* High Wave Action and Dangerous Swimming Conditions Expected.

* Location...Beaches from Caseville to Birch Beach including...

Caseville...Sand Point...Port Crescent State Park...Port Austin...
Harbor Beach...Port Sanilac...Lexington...Birch Beach...
Lakeport...Fort Gratiot...Port Huron.

* Overview/Potential Impacts...The high wave action will be 
  favorable for rip currents and structural currents that make 
  swimming dangerous. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Children should not enter the water unsupervised and without a
certified flotation device. Caution should be used when in or
near the water. Pay attention to flags and signs posted near
beach access points and lifeguard stations.

High wave action alone can make swimming difficult on days such
as this. Incoming waves in rapid succession can tire a swimmer
quickly.

To learn more about dangerous waves and currents please visit
dangerouscurrents.org

&&

$$

MIZ054-230100-
/O.CON.KDTX.BH.S.0011.000000T0000Z-180823T0100Z/
Tuscola-
349 PM EDT Wed Aug 22 2018

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

* High Wave Action and Dangerous Swimming Conditions Expected.

* Location...Beaches from Bay Park to Port Huron including...

Bay Park...Caseville...Sand Point...Port Crescent State Park...
Port Austin...Harbor Beach...Port Sanilac...Lexington... Birch
Beach...Lakeport...Fort Gratiot...Port Huron.

* Overview/Potential Impacts...The high wave action will be 
  favorable for rip currents and structural currents that make 
  swimming dangerous. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Children should not enter the water unsupervised and without a
certified flotation device. Caution should be used when in or
near the water. Pay attention to flags and signs posted near
beach access points and lifeguard stations.

High wave action alone can make swimming difficult on days such
as this. Incoming waves in rapid succession can tire a swimmer
quickly.

To learn more about dangerous waves and currents please visit
dangerouscurrents.org

&&

$$

MIZ063-230100-
/O.CON.KDTX.BH.S.0011.000000T0000Z-180823T0100Z/
St. Clair-
349 PM EDT Wed Aug 22 2018

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

* High Wave Action and Dangerous Swimming Conditions Expected.

* Location...Beaches from Caseville to Birch Beach including...

Caseville...Sand Point...Port Crescent State Park...Port Austin...
Harbor Beach...Port Sanilac...Lexington...Birch Beach...
Lakeport...Fort Gratiot...Port Huron.

* Overview/Potential Impacts...The high wave action will be 
  favorable for rip currents and structural currents that make 
  swimming dangerous. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Children should not enter the water unsupervised and without a
certified flotation device. Caution should be used when in or
near the water. Pay attention to flags and signs posted near
beach access points and lifeguard stations.

High wave action alone can make swimming difficult on days such
as this. Incoming waves in rapid succession can tire a swimmer
quickly.

To learn more about dangerous waves and currents please visit
dangerouscurrents.org

&&

$$

MIZ083-230100-
/O.CON.KDTX.BH.S.0011.000000T0000Z-180823T0100Z/
Monroe-
349 PM EDT Wed Aug 22 2018

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

* High Wave Action and Dangerous Swimming Conditions Expected.

* Location...Beaches from Estral Beach to Luna Pier including...

Estral Beach...Sterling State Park...Toledo Beach...Luna Pier.

* Overview/Potential Impacts...The high wave action will be 
  favorable for rip currents and structural currents that make 
  swimming dangerous. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Children should not enter the water unsupervised and without a
certified flotation device. Caution should be used when in or
near the water. Pay attention to flags and signs posted near
beach access points and lifeguard stations.

High wave action alone can make swimming difficult on days such
as this. Incoming waves in rapid succession can tire a swimmer
quickly.

To learn more about dangerous waves and currents please visit
dangerouscurrents.org

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this beach hazards statement went out at Aug 21, 3:44 AM EDT, 11 minutes earlier.

Area forecast discussion, Aug 21, 3:44 AM EDT, 11 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
344 AM EDT Tue Aug 21 2018

.DISCUSSION...

A strong low pressure system remains on track to move northeast
through the region today resulting in likely rain chances across all
of southeast Michigan. The first wave of showers associated with the
initial theta-e push and an elevated warm front brought some lighter
showers mainly affecting southern tier of counties late last night.
The next round of showers is working northward through Indiana and
Ohio early this morning off the surface warm front with support from
the jet. The mid-level closed low will open up while the surface
lows tracks across Lower Michigan through mid morning into early
afternoon. Best surge of precipitation will occur during this time
with var. The primary threat with this system will be the potential
for locally heavy rainfall as PWATs of around 2.00 inches will be
present across southeast Michigan. Many locations will see around an
1 inch of rainfall with some locally higher amounts expected...see
Hydrology section below for more details. Some elevated instability
will result in some embedded thunderstorms during the morning hours
as well.

Trailing upper wave will maintain some scattered showers and
thunderstorms during the afternoon as a cold front pushes through
behind the surface low. Some weak instability within the warm sector
will keep potential for embedded thunderstorms mainly for the
southern half of the CWA. Precipitation will come to an end from
west to east into the evening as drier air and rising heights move
into southeast Michigan behind the front. High temperatures look to
top out in the mid to upper 70s with a few areas across the urban
heat island of Detroit reaching the low 80s. Moisture being pushed
out of the area will allow low temperatures tonight to drop into the
upper 50s and low 60s.

Surface high pressure moving out of the central plains and through
the Ohio Valley will bring pleasant weather conditions from mid to
late week. Cooler northwest flow will keep high temperatures on
Wednesday in the low to mid 70s. Dry and and most clear skies will
bring favorable radiational cooling Wednesday night, which will
result in overnight temperatures dropping into the low to mid 50s.
Temperatures then begin to warm up slightly late this week and into
the weekend.

Minor disturbance will track into southwestern Ontario late Friday
night with a push of warm air advection of ahead out ahead of it.
This will bring the next chance for some rainfall across southeast
Michigan Friday night into Saturday. Temperatures will be on the
rise into Sunday with mid to upper 80s as high pressure builds
across the southeastern US. A weak shortwave looks to brush the top
of the ridge on Monday bringing a low chance for more shower and
thunderstorms activity, though uncertainty remains this far out in
the forecast.

&&

.MARINE...

A seasonable strong low pressure system will track through the great
lakes today and tonight. This will keep conditions unsettled through
the evening hours, with periodic rounds of showers and a chance of
thunderstorms. A moderate south to southeast wind in advance of this
system will turn northwesterly and strengthen in its wake late today
and tonight. Gusts 25 to 30 knots expected over the lake Huron
tonight, with the potential to briefly approach gales. An extended
period of small craft conditions lasting through Wednesdsay expected
over the nearshore waters and Saginaw Bay under increasing wave
heights and gusty conditions. Winds and waves gradually decrease
late Wednesday and Wednesday night as high pressure slowly builds
into the region.

&&

.HYDROLOGY...

A seasonably strong storm system will sweep across the region
through the evening hours. Widespread rainfall is expected with
totals around an inch in many locations - with locally higher
amounts with any thunderstorm activity. While ponding of water will
be prevalent, a widespread flood threat is not anticipated with this
activity as local watersheds will have the capacity to absorb and
disperse. Some minor poor drainage and urban type flooding will be
possible however.

&&

.PREV DISCUSSION...
Issued at 1219 AM EDT Tue Aug 21 2018

AVIATION...

Surface warm front will lift into Southeast Michigan between 06-09Z
tonight allowing instability to work north into the area. The area
will see elevated instability increase markedly when this moisture
arrives and lcl heights lower. Heavy rainfall and IFR potential will
hinge on this theta e increase. Low pressure will eventually lift
into Southeast Michigan on Tuesday bringing a significant amount
moist adiabatic ascent, good for rounds of showers. IFR and some
LIFR conditions will be possible, especially with the low track
occurring over Southeast Michigan. LIFR will be dependent upon
location of stalled out near surface occlusion/warm front.

For DTW... Steady lowering of ceiling heights will occur overnight.
Secondary surface based warm front to lift into DTW after 06Z which
brings MVFR to possible IFR by morning. Thunderstorm timing is
uncertain but unstable conditions develop overnight will support
tstorms.

DTW THRESHOLD PROBABILITIES...

* High for ceiling below 5000 ft tonight and Tuesday.

* Low for thunderstorms this evening through Tuesday.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...Beach Hazards Statement from 8 AM EDT this morning through
     Wednesday afternoon for MIZ049-055.

Lake Huron...Small Craft Advisory until 4 PM EDT Wednesday for LHZ441-442.

     Small Craft Advisory from 1 PM this afternoon to 4 PM EDT Wednesday
     for LHZ421-443.

Lake St Clair...NONE.
Michigan waters of Lake Erie...NONE.
&&

DISCUSSION...AA
MARINE.......MR
HYDROLOGY....MR
AVIATION.....MR

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, Aug 20, 3:34 PM EDT, 12 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Detroit/Pontiac MI
334 PM EDT Mon Aug 20 2018

MIZ047>049-053>055-060>063-068>070-075-076-082-083-212100-
Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer-
St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe-
334 PM EDT Mon Aug 20 2018

This hazardous weather outlook is for portions of southeast
Michigan.

.DAY ONE...This Afternoon and Tonight

Isolated to widely scattered thunderstorms will be possible late this
evening and through tonight across southeast Michigan. Locally heavy
rainfall resulting in minor poor drainage flooding will be the
primary threat. Storm motion will be north to northeast around 30
mph.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

There is a chance of thunderstorms again on Tuesday. Locally heavy
rainfall resulting in minor poor drainage flooding will be the
primary threat. Thunderstorms will again be possible this weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-212100-
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM
off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore-
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw
Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
334 PM EDT Mon Aug 20 2018

This hazardous weather outlook is for portions of Lake Erie, Lake
Huron and Lake St Clair.

.DAY ONE...This Afternoon and Tonight

Small Craft Advisories are in effect beginning tonight for the Lake
Huron nearshore waters from Port Austin to Port Sanilac, and
beginning tomorrow for the Lake Huron nearshore waters from Port
Sanilac to Port Huron and outer Saginaw Bay. Please refer to the
latest marine forecasts for additional details.

There is a chance of thunderstorms tonight for all the local waters
except northern and central Lake Huron. Storm motion will be north to
northeast around 25 knots.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Small Craft Advisories will remain in effect for all the Lake Huron
nearshore waters excluding inner Saginaw Bay. Please refer to the
latest marine forecasts for additional details.

There is a chance of thunderstorms Tuesday for all the local waters
except northern and central Lake Huron. Thunderstorms will again be
possible this weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.

IRL

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 7:12 AM EDTAreal Flood AdvisoryDTXHuron2 hr
Aug 21, 7:31 AM EDTAreal Flood AdvisoryDTXMidland119 min

Nearby

Beach Hazards Statements in Michigan, 2018Every beach hazards statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.